MAUDE Adverse Event Report: ARTHROCARE CORP. COBLATOR II CONTROLLER ONLY 120V REFURB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. COBLATOR II CONTROLLER ONLY 120V REFURB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 13546-59
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found related failures.Visual inspection observed no issues.Functional evaluation revealed the unit does not detect the wand correctly.The unit was opened and found a nut loose from a daughterboard.The daughterboard is loose from the mainboard due to the missing nut.The complaint was confirmed and the root cause is associated with an electrical component failure.Factors, unrelated to the design or manufacture of the device which could have contributed to the complaint event, include a power surge in the controller or failure of an internal component.No containment or corrective actions are recommended at this time.There are no indications to suggest that the device/ product did not meet specifications upon release into distribution.
 
Event or Problem Description
It was reported that the coblator controller was not working.It is unknown when the issue was discovered, if a delay happened and if a backup device was available.However, no patient injuries were reported.Results of investigation have concluded that this unit does not recognize the wand which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
COBLATOR II CONTROLLER ONLY 120V REFURB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10268534
Report Number3006524618-2020-00480
Device Sequence Number3004650
Product Code GEI
UDI-Device Identifier00817470001792
UDI-Public817470001792
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K030108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13546-59
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2020
Initial Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1